Alert archive / New Mexico / Red Flag Warnings in 2009

Red Flag Warning 28, NWS Albuquerque, NM

April 3, 20097 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Apr 3, 2009, 4:25 AM MDT for 7 counties in New Mexico. It took effect at Apr 3, 2009, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 2009, 4:25 AM MDT (10:25 UTC)
In effect from
Apr 3, 2009, 12:00 PM MDT
Expired
Apr 3, 2009, 7:00 PM MDT
In force
7 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Harding County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 111 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 10.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2009-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2009-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3731 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 031025
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
425 AM MDT FRI APR 3 2009

...RED FLAG WARNING FROM NOON TODAY TO 7 PM THIS EVENING FOR THE
LOWER AND MIDDLE RIO GRANDE VALLEY...EASTERN PLAINS AND PORTIONS
OF THE CENTRAL MOUNTAINS BELOW SIGNIFICANT SNOWPACK DUE TO STRONG
WINDS AND LOW HUMIDITY...

...FIRE WEATHER WATCH SATURDAY FOR THE LOWER RIO GRANDE VALLEY...
PORTIONS THE EASTERN PLAINS SOUTH OF INTERSTATE 40 AND THE
CHUPADERA MESA DUE TO STRONG WINDS AND LOW HUMIDITY...

.AN UPPER LEVEL LOW PRESSURE SYSTEM DEVELOPING OVER THE GREAT
BASIN TODAY THEN TRACKING SOUTH AND EAST INTO NORTHERN NEW MEXICO
TONIGHT AND SATURDAY WILL RESULT IN STRONG WINDS OVER MUCH OF
NORTHERN AND CENTRAL NEW MEXICO THIS AFTERNOON THROUGH SATURDAY.
LOW RELATIVE HUMIDITIES ARE FORECAST TO OCCUR FROM PORTIONS OF THE
RIO GRANDE VALLEY EASTWARD TO THE TEXAS BORDER THIS
AFTERNOON...AND AGAIN ON SATURDAY ACROSS THE LOWER RIO GRANDE
VALLEY...CHUPADERA MESA AND LOWER PORTIONS OF THE ESTANCIA VALLEY
EASTWARD OVER ROOSEVELT...DE BACA AND CURRY COUNTIES.

NMZ106>108-040100-
/O.UPG.KABQ.FW.A.0025.090403T1800Z-090404T0100Z/
/O.NEW.KABQ.FW.W.0028.090403T1800Z-090404T0100Z/
/O.CON.KABQ.FW.A.0026.090404T1800Z-090405T0200Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
425 AM MDT FRI APR 3 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING.  A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY
AFTERNOON THROUGH SATURDAY EVENING.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

NMZ103-104-040100-
/O.UPG.KABQ.FW.A.0025.090403T1800Z-090404T0100Z/
/O.NEW.KABQ.FW.W.0028.090403T1800Z-090404T0100Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
425 AM MDT FRI APR 3 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR...MAINLY AREAS TO THE EAST AND SOUTH OF INTERSTATE 25 AND
ACROSS HARDING COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
2 follow-up statements
000 
WWUS85 KABQ 032116
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
316 PM MDT FRI APR 3 2009

...RED FLAG WARNING THROUGH 7 PM THIS EVENING FOR THE LOWER AND MIDDLE
RIO GRANDE VALLEY...EASTERN PLAINS AND PORTIONS OF THE CENTRAL
MOUNTAINS BELOW SIGNIFICANT SNOWPACK DUE TO STRONG WINDS AND LOW
HUMIDITY...

...RED FLAG WARNING SATURDAY FOR THE LOWER RIO GRANDE VALLEY...
PORTIONS THE EASTERN PLAINS SOUTH OF INTERSTATE 40 AND THE
CHUPADERA MESA DUE TO STRONG WINDS AND LOW HUMIDITY...

.STRONG TO VERY STRONG WINDS HAVE TAKEN HOLD ACROSS NORTHERN AND
CENTRAL NEW MEXICO THIS AFTERNOON. THE STRONG WINDS WILL CONTINUE
TO BLOW ACROSS SOME AREAS SUCH AS THE HIGHER MOUNTAIN RIDGES AND
AREAS TO THE LEE OF THOSE RIDGES THROUGH THE OVERNIGHT. RESUMPTION
OF STRONG TO VERY STRONG WINDS AREAWIDE WILL OCCUR ON SATURDAY AS
THE PACIFIC STORM SYSTEM CROSSES OVER THE CENTRAL ROCKIES.
HUMIDITY READINGS WILL REBOUND A LITTLE BIT THIS EVENING BUT
RECOVERIES WILL BE ON THE POOR SIDE ACROSS SOUTHERN AND EASTERN
AREAS. LOWEST HUMIDITY READINGS ON SATURDAY WILL BE FOUND ACROSS
THE LOWER RIO GRANDE VALLEY AND PORTIONS OF THE EASTERN
PLAINS...GENERALLY ALONG AND SOUTH OF INTERSTATE 40. 

NMZ106>108-040100-
/O.UPG.KABQ.FW.A.0026.090404T1800Z-090405T0200Z/
/O.NEW.KABQ.FW.W.0029.090404T1800Z-090405T0200Z/
/O.CON.KABQ.FW.W.0028.000000T0000Z-090404T0100Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
316 PM MDT FRI APR 3 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT SATURDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THESE RED FLAG WARNINGS.

&&

$$

NMZ103-104-040100-
/O.CON.KABQ.FW.W.0028.000000T0000Z-090404T0100Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
316 PM MDT FRI APR 3 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR...MAINLY AREAS TO THE EAST AND SOUTH OF INTERSTATE 25.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
50
000 
WWUS85 KABQ 040055
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
655 PM MDT FRI APR 3 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SATURDAY FOR STRONG WINDS AND LOW HUMIDITIES FOR THE LOWER RIO
GRANDE VALLEY...AND PORTIONS THE EASTERN PLAINS SOUTH OF
INTERSTATE 40 AND CHUPADERA MESA...

.STRONG WINDS WILL CONTINUE TO BLOW ACROSS SUMMITS AND
HILLTOPS...THROUGH GAPS...AND BELOW CANYONS OVERNIGHT WITH
LOCALLY CRITICAL FIRE WEATHER CONDITIONS CONTINUING IN SPOTS
THROUGH MID EVENING. STRONG WINDS WILL REDEVELOP AS WEATHER SYSTEM
SWEEPING FROM WEST TO EAST ACROSS NEW MEXICO WILL COMBINE WITH
DEEPENING LOW PRESSURE OVER THE CENTRAL PLAINS. EXPECT POOR
HUMIDITY RECOVERIES IN SOUTHERN AND EASTERN PORTIONS OF THE STATE.
FOR SATURDAY...EXPECT LOWEST HUMIDITIES ACROSS THE LOWER RIO
GRANDE VALLEY AND PORTIONS OF THE EASTERN PLAINS...GENERALLY 
ALONG AND SOUTH OF INTERSTATE 40.

NMZ106>108-040900-
/O.EXP.KABQ.FW.W.0028.000000T0000Z-090404T0100Z/
/O.CON.KABQ.FW.W.0029.090404T1800Z-090405T0200Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
655 PM MDT FRI APR 3 2009

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SATURDAY...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING. A RED
FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT SATURDAY. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ103-104-040200-
/O.EXP.KABQ.FW.W.0028.000000T0000Z-090404T0100Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
655 PM MDT FRI APR 3 2009

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING. 

LOCALLY CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH 9
PM MDT IN SPOTS WITH GUSTY WINDS AND CONTINUED LOW HUMIDITIES.
WIDESPREAD CRITICAL FIRE WEATHER IS NO LONGER EXPECTED.

$$

SHY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 3, 3:13 AM MDT, 1 hour 12 minutes earlier.

Area forecast discussion, Apr 3, 3:13 AM MDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
313 AM MDT FRI APR 3 2009

.DISCUSSION...
AN EXTENDED PERIOD OF WINDY CONDITIONS IS ON TAP FOR THE AREA
BEGINNING THIS AFTERNOON. THE LATEST WATER VAPOR IMAGERY SHOWS AN
UPPER WAVE DIGGING SOUTHEAST OVER NORTHERN CA WITH DRY FAST FLOW
EMERGING AHEAD OF THIS DISTURBANCE OVER THE DESERT SW. THE LATEST
400-250MB ACARS WIND PLOT INDICATED A 90-110 KNOT UPPER JET OVER
THE FOUR CORNERS REGION WELL AHEAD OF THE BASE OF THE UPPER WAVE.
THE 08Z SURFACE ANALYSIS SHOWS AN ELONGATED AREA OF 996MB SURFACE
LOW PRESSURE FROM NEAR LAS VEGAS ENE TO THE FOUR CORNERS...WITH A
LEE TROUGH OVER THE EASTERN PLAINS OF NM.

THE 00Z NAM/GFS/ECMWF/03Z SREF INDICATE THE 700MB GRADIENT WILL
TIGHTEN OVER EASTERN AZ TODAY AS THE CORE OF THE UPPER WAVE OVER
THE WEST COAST DEEPENS AND SLIDES INTO THE GREAT BASIN. PREFER
THE 00Z ECMWF SOLUTION WITH THE EVOLUTION OF THE UPPER WAVE INTO
A CLOSED LOW OVER SOUTHERN CO THRU SATURDAY. 700MB WINDS OF 40-
50KTS WILL SLIDE ACROSS WESTERN NM TODAY THEREFORE HAVE RAISED
A WIND ADV FOR THAT AREA AFTER 18Z. DEEPENING SFC LOW PRESSURE
OVER SE COLORADO BELOW WSW FLOW ALOFT IN ADVANCE OF THIS SYSTEM
WILL ALSO INCREASE WINDS OVER THE CENTRAL HIGH PLAINS/SOUTHERN
MTS THEREFORE ISSUED A WIND ADV FOR THIS AREA AS WELL AFT 18Z.

THE NEXT FOCUS AREA SHIFTS TO THE SACRAMENTO MTS THIS EVENING
AS SW FLOW CONTINUES TO INCREASE WITH A 40-50KT 700MB JET MOVING
SLOWLY EAST ACROSS NM. ISSUED A HIGH WIND WATCH FOR THE SACS
FROM 03Z SAT-03Z SUN AS THE SFC/700MB PRESSURE GRADIENT TIGHTENS
OVER A PREVAILING DOWNSLOPE REGION. WINDS SHOULD STAY UP THRU 12Z
SAT ACROSS THE ADVISORY AREAS AS THE SURFACE PRESSURE GRADIENT
TIGHTENS AND 700MB COLD ADVECTION INCREASES.

MOIST SW FLOW ALSO DEVELOPING OVER THE NW MTS TONIGHT WILL LIKELY
LEAD TO A PERIOD OF STRONG UPSLOPE FLOW WITHIN STEEP 700-500MB LAPSE
RATES. HPC QPF AND SNOW RATIOS SUGGEST ADVISORY LEVEL SNOWS OVER
THE SAN JUAN MTS TONIGHT BUT WILL LEAVE THAT TO THE NEXT SHIFT.
WOULD NOT BE SURPRISED TO SEE SOME LIGHTNING STRIKES BENEATH THE
COLD CORE AS EVIDENCED BY A FEW THIS EVENING OVER THE GREAT BASIN.

THINGS REALLY GET INTERESTING BEYOND 12Z SATURDAY AS THE 03Z SREF
INDICATES A 50-60KT 700MB JET SPREADING OVER THE EASTERN PLAINS
THRU 00Z SUN. MODELS POSITION A MID LEVEL DRY SLOT OVER THE EAST
CENTRAL PLAINS BY 18Z LEADING TO STRONG DOWNSLOPING OVER THE AREA.
CONFIDENCE IS HIGH ENOUGH THAT SUSTAINED WINDS OF 35KTS OR GREATER
ARE POSSIBLE OVER THE EASTERN PLAINS FOR AT LEAST THE EARLY PART
OF SATURDAY. WILL ISSUE A HIGH WIND WATCH FOR THIS AREA 12Z SAT-
00Z SUN. WILL HAVE TO KEEP AN EYE ON THE NE PLAINS SINCE IT APPEARS
A BOUNDARY WILL DRIVE SOUTH PERHAPS MITIGATING HIGH WINDS ALONG
THE COLORADO BORDER.

BEYOND SATURDAY...WINDS WILL DIMINISH AND TEMPS WILL SLOWLY MODERATE
TO NEAR NORMAL BY MONDAY. ANOTHER STORM SYSTEM MAY IMPACT NM INTO
TUESDAY WITH MORE WIND AND PERHAPS SOME PRECIP OVER THE NORTHERN MTS.

GUYER

&&

.AVIATION...
VFR CONDITIONS THROUGH 21Z ACROSS MOST OF NORTHERN AND CENTRAL
NEW MEXICO...WITH THE EXCEPTION OF SOME MOUNTAIN OBSCURATIONS IN
LOCALIZED MVFR/IFR CIGS/VSBYS ACROSS FAR NORTHWEST AND NORTH
CENTRAL AREAS NEAR THE COLORADO BORDER IN SNOW SHOWERS. WESTERLY
WINDS TO INCREASE AFT 17Z WITH GUSTS TO 40 OR 45KTS OVER THE
WESTERN MOUNTAINS AS WELL AS ALONG AND IMMEDIATELY EAST OF THE
CENTRAL MOUNTAIN CHAIN. WINDS ARE NOT EXPECTED TO DIMINISH AFTER
01Z BUT COULD LIKELY STRENGTHEN IN ADVANCE OF A COLD FRONT AND
UPPER LOW THROUGH 06Z.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z.

&&

.FIRE WEATHER...
UPPER LOW PRESSURE SYSTEM FORECAST TO DEVELOP OVER THE GREAT BASIN
TODAY THEN TRACK SOUTH AND EAST INTO NORTHERN NEW MEXICO TONIGHT
AND SATURDAY.

MOUNTAIN TOP WINDS WILL BECOME SOUTHWESTERLY AND STRENGTHEN TODAY...
WHILE TEMPERATURES WARM CONSIDERABLY IN ADVANCE OF THE UPPER SYSTEM.
THEREFORE...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS
AFTERNOON AND EARLY EVENING FOR MUCH OF THE RIO GRANDE VALLEY EAST
AND NORTHWARD. WHILE WINDS MAY BE STRONGEST LATER THIS AFTERNOON
OVER THE WEST CENTRAL AND SOUTHWEST MOUNTAINS...HUMIDITIES MAY NOT
QUITE REACH CRITICAL VALUES. HOWEVER...POTENTIAL FOR AN HOUR OR
TWO OF CRITICAL CONDITIONS EXISTS MAINLY EAST OF THE CONTINENTAL
DIVIDE.

WEST WINDS ALOFT CONTINUE TO INCREASE TONIGHT AND INTO SAT MORNING
OVER CENTRAL AND EASTERN NEW MEXICO. AT THE SAME TIME...A COLD FRONT
IS EXPECTED TO PLUNGE SOUTHEAST OVER THE REGION...ALLOWING FOR SNOW
SHOWERS TO BECOME MORE NUMEROUS OVER THE WESTERN AND NORTHERN
MOUNTAINS. THE STRONGEST WINDS...COMBINED WITH LOW HUMIDITIES...ARE
EXPECTED TO IMPACT THE LOWER RIO GRANDE VALLEY...LOWER PORTIONS OF
THE ESTANCIA BASIN AND CHUPADERA MESA AS WELL AS THE EAST CENTRAL
AND SOUTHEAST PLAINS. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR
THESE AREAS SATURDAY.

UPPER LEVEL RIDGE IS EXPECTED TO BUILD OVER THE STATE SUNDAY THROUGH
TUESDAY AND PROVIDE A WARMING AND DRYING TREND.  WINDS SHOULD BE
TAMER ALTHOUGH SOME NORTHWEST BREEZINESS IS EXPECTED MAINLY OVER THE
EAST SUNDAY.

ANOTHER ROUND OF WIND AND SOME NORTHERN MOUNTAIN SNOW SHOWERS REMAIN
FORECASTED FOR TUESDAY THROUGH WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  63  38  48  22 /  10  60  20   0
GALLUP..........................  62  33  47  16 /   0  50   5   0
GRANTS..........................  65  35  49  17 /   0  40   5   0
GLENWOOD........................  72  38  63  27 /   0  10   0   0
CHAMA...........................  54  28  36  14 /  20  80  50  20
LOS ALAMOS......................  61  36  43  23 /   5  40  20  10
RED RIVER.......................  51  28  34  12 /   5  40  40  20
TAOS............................  59  33  43  16 /   0  30  20  10
SANTA FE........................  61  33  47  19 /   0  30  10   5
SANTA FE AIRPORT................  65  33  50  21 /   0  30  10   5
ESPANOLA........................  68  33  52  19 /   5  30  20   5
ALBUQUERQUE HEIGHTS.............  70  41  56  30 /   0  20   0   0
ALBUQUERQUE VALLEY..............  72  41  57  26 /   0  20   0   0
ALBUQUERQUE FOOTHILLS...........  68  40  54  28 /   0  20   0   0
ALBUQUERQUE WEST MESA...........  71  41  56  29 /   0  20   0   0
SOCORRO.........................  76  44  66  30 /   0   5   0   0
SANDIA PARK/CEDAR CREST.........  63  31  45  18 /   0  30   5   0
MORIARTY/ESTANCIA...............  68  36  51  27 /   0  10   0   0
CARRIZOZO.......................  70  42  63  28 /   0   5   0   0
RUIDOSO.........................  67  40  56  28 /   0   5   5   0
RATON...........................  67  32  52  21 /   0  20  20  20
LAS VEGAS.......................  65  38  48  19 /   0  20  10   5
ROY.............................  70  40  52  21 /   0  10   5  10
CLAYTON.........................  72  40  54  22 /   0   0  10  10
SANTA ROSA......................  77  44  64  26 /   0   0   0   0
TUCUMCARI.......................  76  45  64  24 /   0   0   0   5
FORT SUMNER.....................  75  44  66  28 /   0   0   0   0
CLOVIS..........................  76  46  66  28 /   0   0   0   0
PORTALES........................  76  47  69  29 /   0   0   0   0
ROSWELL.........................  82  47  78  36 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...NMZ103-104-106>108.

FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING
FOR THE FOLLOWING ZONES...NMZ106>108.

HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR
THE FOLLOWING ZONES...NMZ005>007-010>013-016-018>021-026.

WIND ADVISORY FROM NOON TODAY TO 6 AM MDT SATURDAY FOR THE
FOLLOWING ZONES...NMZ005-008-010>012-014-016-026.

WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...NMZ017.

HIGH WIND WATCH FROM THIS EVENING THROUGH SATURDAY EVENING FOR THE
FOLLOWING ZONES...NMZ017.

&&
Hazardous weather outlook, Apr 2, 4:57 PM MDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
457 PM MDT THU APR 2 2009

NMZ001>021-026-031200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
457 PM MDT THU APR 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FOR FRIDAY AND SATURDAY...WINDS WILL STRENGTHEN FRIDAY
AFTERNOON...ESPECIALLY OVER THE WEST...IN ADVANCE OF AN INCOMING
UPPER LEVEL STORM SYSTEM AND ASSOCIATED COLD FRONT. STRONG
WESTERLY WINDS WILL SPREAD OVER NORTHERN AND CENTRAL NEW MEXICO
FRIDAY NIGHT AND SATURDAY. STRONG TO ISOLATED BUT POTENTIALLY
DAMAGING WIND GUSTS WILL BE POSSIBLE FROM THE CENTRAL MOUNTAIN
CHAIN EASTWARD OVER THE PLAINS LATE FRIDAY NIGHT AND SATURDAY.
EXPECT SNOW FRIDAY NIGHT AND SATURDAY ACROSS THE NORTHERN AND
WESTERN MOUNTAINS...WITH GREATEST ACCUMULATION NEAR THE COLORADO
BORDER IN RIO ARRIBA COUNTY AND OVER THE SANGRE DE CRISTO
MOUNTAINS.

A FIRE WEATHER WATCH IS IN EFFECT ON FRIDAY FOR AREAS ALONG AND
EAST OF INTERSTATE 25...AND ON SATURDAY FOR AREAS SOUTH OF
INTERSTATE 40 FROM THE RIO GRANDE VALLEY EAST TO THE TEXAS BORDER.

FOR SUNDAY AND MONDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

FOR TUESDAY THROUGH WEDNESDAY...VERY STRONG WEST WINDS DEVELOPING
SOUTH OF INTERSTATE 40 ON TUESDAY WILL EXPAND ACROSS THE EASTERN
AND NORTHEASTERN PLAINS ON WEDNESDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

SHY

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 4:35 AM MDTHigh Wind WatchABQ12 hr
Apr 3, 4:35 AM MDTWind AdvisoryABQ36 hr
Apr 3, 12:03 PM MDTHigh Wind WarningABQ28 hr
Apr 3, 3:16 PM MDTRed Flag WarningABQBernalillo, Harding, Sandoval, San Miguel, Socorro, Union and 1 more29 hr
Apr 3, 4:00 PM MDTWinter Weather AdvisoryABQ20 hr

Nearby

Red Flag Warnings in New Mexico, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.